MAUDE Adverse Event Report: ARTHREX, INC. GLENOID, PE WITH PEG, SMALL; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. GLENOID, PE WITH PEG, SMALL; PROSTHESIS, SHOULDER, CEMENTED
Model Number GLENOID, PE WITH PEG, SMALL
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
It was reported that a revision surgery was performed due to a massive glenoid loosening with glenoid cyst formation.The patient was treated with a change of shoulder the prosthesis to inverse shoulder prosthesis.No further information received.
 
Event or Problem Description
05-jul-2023 update dw: further information were provided that the device will be returned end auf august 2023.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation is confirmed.Due to contamination precautions, the arthrex® univers¿ glenoid poly with peg, small, was investigated visually.It is evident that there was foreign matter encrusted around the device after it was explanted.Based on the images, arthrex was able to conclude a most likely cause.Per dfu-0131g rev 8 - e warnings: "3.Postoperatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.4.Detailed instructions on the use and limitations of the device should be given to the patient.5.Any decision to remove the device should take into consideration the potential risk to the patient of a second surgical procedure.Implant removal should be followed by adequate postoperative management." the most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
GLENOID, PE WITH PEG, SMALL
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17172758
Report Number1220246-2023-06951
Device Sequence Number12172867
Product Code KWS
UDI-Device Identifier00888867057319
UDI-Public00888867057319
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGLENOID, PE WITH PEG, SMALL
Device Catalogue NumberAR-9105-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown